Alert archive / Ohio / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 112, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 22, 2010, 5:54 PM EDT for Fulton County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2010, 5:54 PM EDT (21:54 UTC)
- Expired
- Jul 22, 2010, 6:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fulton County, OH
The radar
The Northern Indiana radar (KIWX), 134 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:11 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jul 22, 3:11 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
311 PM EDT THU JUL 22 2010
.SHORT TERM...THIS AFTERNOON THROUGH FRIDAY NIGHT
ZONAL WESTERLIES WILL PERSIST FROM THE NRN PLAINS EWD TO THE GREAT
LAKES THROUGH THE PERIOD. LOW AMPLITUDE SHORTWAVES IN THIS
FLOW...OSCILLATING LOW LVL BAROCLINIC ZONE ON SRN FRINGE OF
WESTERLIES...AND INCREASING HEAT/HUMIDITY/INSTABILITY WILL RESULT IN
CONTINUED CHANCES FOR SHRAS/STORMS THROUGH FRIDAY NIGHT.
THIS AFTN INTO TONIGHT...AS OF THIS WRITING THERE WAS A WEAKENING
MCV AND ASSOCIATED WEAK SFC REFLECTION ACROSS WESTERN WI...WITH AN
AREA OF HVY RN/STORMS EXTENDING EAST OF THIS FEATURE AND NORTH OF A
SFC FRONTAL BOUNDARY INTO WI AND CENTRAL LOWER MI. THE SFC BOUNDARY
WAS LOCATED NEAR THE I-80 CORRIDOR FROM NRN IN WWD INTO IA/NE.
DEWPOINTS ALONG/SOUTH OF THIS LOW LVL BAROCLINIC ZONE HAVE CLIMBED
INTO THE LOW/MID 70S. SFC HEATING WITH HIGHS NOW IN THE MID 80S HAVE
ALLOWED MLCAPE/S TO REACH 1000-2000 J/KG ACROSS SOUTHERN AND WESTERN
PORTIONS OF THE FA. THIS COMBINED WITH WEAK LOW LVL SPEED
CONVERGENCE AND MOISTURE CONVERGENCE ALONG THIS BOUNDARY...AND
FORCING FROM A 50KT 5H SPEED MAX ON SRN FRINGE OF MCV HAS ALLOWED
SCT CONVECTION TO FIRE IN OUR SOUTHWEST. CANNOT RULE OUT AN ISOLATED
SVR STORM OR TWO THIS AFTN AND EARLY THIS EVE AS THIS ACTIVITY
PROGRESSES EWD...WITH DAMAGING WINDS THE MAIN THREAT GIVEN MODERATE
INSTABILITY AND EFFECTIVE SHEAR GENERALLY 35-45KTS.
ALTHOUGH...MEAGER MID LVL LAPSE RATES MAY VERY WELL KEEP STORMS FROM
BECOMING SVR OR INCREASING IN COVERAGE. SHRA/STORM CHANCES DIMINISH
TONIGHT...ESPECIALLY IN THE SOUTH...AS SFC FRONT LIFTS NWD INTO
MI...AND FORCING ASSOCIATED WITH REMNANT MCV/SHORTWAVE SHIFTS NORTH
AND EAST OF THE CWA. OTHERWISE...IT WILL BE A MUGGY/MILD NIGHT WITH
MORNING LOWS ONLY FCST TO DROP INTO THE LOW/MID 70S.
FRIDAY INTO FRIDAY NIGHT...SFC BOUNDARY WILL LIKELY REMAIN JUST
NORTH OF THE FA ALLOWING RESERVOIR OF LOW/MID 70F SFC DEWPOINTS TO
REMAIN IN PLACE ACROSS THE REGION. THIS COMBINED WITH FRI AFTN
HIGHS IN THE LOW/MID 90S SHOULD YIELD HI/S NEAR 100F. WITH THIS
DECIDED TO HOIST A HEAT ADVISORY FOR FRI IN OH AND MI...BUT HELD OFF
IN MI AS CONVECTIVE CLOUD DEBRIS MAY LINGER THROUGH MUCH OF THE DAY.
SFC HEATING AND EXTREMELY MOIST/UNSTABLE BOUNDARY LAYER WILL SUPPORT
MLCAPE VALUES OF 2-3K J/KG BY FRI AFTN AND EARLY EVE. AS A RESULT
CONTINUED WITH CHC POPS DURING THIS PERIOD...HIGHEST IN THE NORTH
CLOSER TO SYNOPTIC FRONT...AS POTENTIAL CONVECTIVE COMPLEX OR
OUTFLOW FROM ANY CONVECTION MAY BE ENOUGH OF A TRIGGER TO GENERATE
SCT CONVECTION...BEST CHANCES FRI AFTN IN THE NORTH. A FEW SVR
STORMS WILL ONCE AGAIN BE POSSIBLE FRI AFTN/EVE...WITH DAMAGING
WINDS/MICROBURST THE MAIN THREAT GIVEN LACK OF FLOW/0-6KM BULK SHEAR
THIS FAR SOUTH. OTHERWISE...WILL HAVE TO WATCH UPSTREAM TRENDS LATE
FRIDAY NIGHT AS ANOTHER MCS MAY DEVELOP ACROSS THE UPPER MS
VALLEY...IN RESPONSE TO AN UPPER TROUGH THAT WILL BE DIGGING INTO
THE NRN PLAINS/UPPER MIDWEST BY 06/12Z SATURDAY.
&&
.LONG TERM...
SATURDAY THROUGH THURSDAY...
UPPER LEVEL DISTURBANCE CURRENTLY DEPICTED ON WATER VAPOR LOOP
MOVING ONSHORE OVER BRITISH COLUMBIA WILL MOVE ALONG US/CANADIAN
BORDER AND EXPECTED TO WORK ACROSS NORTHERN GREAT LAKES REGION TO
BEGIN THE PERIOD. FRONTAL WAVE WILL DEVELOP AND MOVE ALONG SFC
BOUNDARY SATURDAY MORNING...MODEL TRENDS HAVE THIS FEATURE MOVING
NORTH OF THE AREA INTO CENTRAL LOWER MICHIGAN. PATTERN INDICATING
SIMILAR EVOLUTION TO WHAT UNFOLDED WEDNESDAY NIGHT AND THIS MORNING
WITH NOCTURNAL MCS RIDING NORTH OF SFC BOUNDARY AND ALONG THICKNESS
RIDGE...LEAVING BEST PRECIP CHANCES IN OUR NORTH AND WEST DURING THE
DAY SATURDAY. WILL THEN SEE A COLD FRONT PUSH THROUGH THE AREA
SATURDAY NIGHT BEHIND DEPARTING FRONTAL WAVE AND UPPER LEVEL SHORT
WAVE. SFC RIDGING BUILDING INTO THE GREAT LAKES REGION ON SUNDAY
SHOULD CLEAR SKIES QUICKLY AND PROVIDE MUCH MORE COMFORTABLE
TEMPERATURES IN THE PRESENCE OF COOLER DRIER AIRMASS. FROM HERE FCST
CHALLENGE LIES IN HOW FAR OF A SOUTHWARD PUSH SFC FRONTAL BOUNDARY
WILL MAKE AND DURATION OF SFC RIDGING OVER THE AREA. MEDIUM RANGE
MODELS DIFFER ON THESE ASPECTS...BASED ON PATTERN AND TRENDS SO FAR
THIS SUMMER ALONG WITH CURRENT FCST GRIDS SEEMS REASONABLE TO GO
WITH A THREE DAY WINDOW OF DRY WEATHER BEFORE NEXT SYSTEM DRAGS
FRONTAL BOUNDARY BACK INTO THE AREA. MORE SEASONABLE TEMPERATURES
DURING THIS PERIOD WITH TEMPS NEAR NORMAL AND A LITTLE LESS HUMID.
&&
.AVIATION...18Z TAFS
MAINLY VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD ALTHOUGH
BRIEF RESTRICTIONS POSSIBLE WITH SCT SHRAS/STORMS AS WARM FRONT
NOW OVER TAF SITES WILL SLOWLY LIFT NWD WITH DIMINISHING CHANCES
FOR CONVECTION TONIGHT INTO FRIDAY. DID INCLUDE A TEMP MVFR GROUP
FOR STORMS AT SBN BTW 19-21Z AND FWA BTW 20-22Z AS DISORGANIZED
LINE OF CONVECTION IN NE IL PROPAGATES EWD ALONG BOUNDARY...WITH
ADDITIONAL FORCING FROM MCV OVER WI. WINDS WILL PICK UP AND VEER
A BIT WITH TIME...ESPECIALLY AT SBN AS SFC PRESSURE GRADIENT
INCREASES AHEAD OF THE MCV AND ITS WEAK SFC REFLECTION. SOME
CONCERN FOR VIS RESTRICTIONS LATE TONIGHT GIVEN MOIST LOW LEVELS
BEHIND WARM FRONT. LEFT OUT FOR NOW AS THINK BOUNDARY LAYER WILL
REMAIN WELL MIXED WITH GRADIENT WINDS OF 8-15 KTS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY FROM 11 AM EDT /10 AM CDT/ TO 7 PM EDT /6 PM CDT/
FRIDAY FOR INZ003>009-012>018-020-022>027-032>034.
MI...NONE.
OH...HEAT ADVISORY FROM 11 AM TO 7 PM EDT FRIDAY FOR OHZ001-002-004-
005-015-016-024-025.
LM...SMALL CRAFT ADVISORY FROM 2 AM TO 2 PM EDT FRIDAY FOR
LMZ043-046.
&&
SHORT TERM...STEINWEDEL
LONG TERM...LOGSDON
AVIATION...STEINWEDELHazardous weather outlook, Jul 22, 4:22 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 422 AM EDT THU JUL 22 2010 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-230830- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 422 AM EDT THU JUL 22 2010 /322 AM CDT THU JUL 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE MAINLY THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS ARE POSSIBLE MAINLY WEST OF A THREE RIVERS MICHIGAN TO WARSAW TO LOGANSPORT LINE WITH DAMAGING WINDS BEING THE GREATEST THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THE THREAT FOR SEVERE WEATHER AND HEAVY RAINFALL WILL EXIST THROUGH THE PERIOD...WITH THE BEST CHANCE DURING THE AFTERNOON AND EVENING HOURS OF BOTH FRIDAY AND SATURDAY. ON FRIDAY...INCREASING HUMIDITY COMBINED WITH TEMPERATURES IN THE LOW TO MID 90S WILL PRODUCE HEAT INDICES NEAR 100 DEGREES. SIMILAR HEAT INDICES COULD BE SEEN SATURDAY DEPENDING ON THE AMOUNT OF CLOUD COVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH SATURDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-230830- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 422 AM EDT THU JUL 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. WIND GUSTS TO 40 KNOTS AND LOCALLY HIGHER WAVES WILL BE POSSIBLE WITH ANY STORMS. OUTSIDE OF ANY THUNDERSTORMS...WAVES MAY INCREASE TO 3 TO 5 FEET TONIGHT...CAUSING HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE WILL ALSO BE A MODERATE RISK FOR RIP CURRENTS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THE THREAT FOR STRONG WINDS AND LOCALLY HIGHER WAVES WILL EXIST THROUGH THE PERIOD. OUTSIDE OF ANY THUNDERSTORMS...WAVES OF 3 TO 5 FEET MAY CONTINUE INTO FRIDAY MORNING...CAUSING HAZARDOUS CONDITIONS FOR SMALL CRAFT. A MODERATE RISK OF RIP CURRENTS WILL CONTINUE FOR FRIDAY MORNING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:47 AM EDT | Small Craft Advisory | IWX | 21 hr | |
| Jul 22, 2:53 PM EDT | Heat Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 28 hr |
| Jul 22, 5:37 PM EDT | Tornado Warning | IWX | Branch, Hillsdale | 68 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.